Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 483, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 9, 2011, 6:03 PM CDT for Cooke County, Grayson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 6:03 PM CDT (23:03 UTC)
- Expired
- Aug 9, 2011, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2505 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:48 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 9, 3:48 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT TUE AUG 9 2011 .DISCUSSION... HOT AND DRY WEATHER WILL PREVAIL THROUGH THE END OF THE WORK WEEK. WE WILL KEEP THE HEAT ADVISORY AS IS...GOING THROUGH 9 PM THURSDAY. THE GFS INDICATES THAT A SHORTWAVE EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT...WILL BRING A WEAK FRONT INTO NORTH TEXAS OVER THE WEEKEND. THIS SOLUTION ALSO INCLUDES A CHANCE OF SHOWERS AND THUNDERSTORMS. THE ECMWF ON THE OTHER HAND SHOWS A WEAKER SYSTEM AND IS THUS MUCH DRIER. FOR NOW HAVE COOLED TEMPERATURES BY A FEW DEGREES FOR THE WEEKEND AND PLACED 10 PERCENT POPS BUT HAVE MENTION OF SHOWERS/THUNDERSTORMS IN THE FORECAST AT THIS TIME. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 105 84 105 83 / 10 0 5 5 10 WACO, TX 81 105 81 105 81 / 0 0 5 5 5 PARIS, TX 81 105 80 104 80 / 10 10 5 10 10 DENTON, TX 83 105 83 105 81 / 10 5 5 5 10 MCKINNEY, TX 81 105 80 103 80 / 10 5 5 5 10 DALLAS, TX 85 105 85 105 85 / 10 5 5 5 10 TERRELL, TX 81 104 81 103 82 / 10 5 5 5 10 CORSICANA, TX 80 105 80 104 81 / 0 0 5 5 5 TEMPLE, TX 79 105 79 105 79 / 0 0 5 5 5 MINERAL WELLS, TX 79 108 79 108 79 / 10 0 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && /58
Hazardous weather outlook, Aug 9, 3:05 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 305 PM CDT TUE AUG 9 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 305 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HEAT ADVISORY REMAINS IN EFFECT FOR ALL OF NORTH TEXAS. ISOLATED THUNDERSTORMS ARE POSSIBLE AROUND THE RED RIVER VALLEY THROUGH SUNSET. GUSTY WINDS AND LIGHTNING WOULD BE THE MAIN THREATS WITH ANY STORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR ALL OF NORTH TEXAS THROUGH THURSDAY EVENING. THERE WILL BE AN ELEVATED THREAT FOR GRASS FIRES ACROSS THE REGION EACH AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05/
In the hours before
Local storm report, Aug 9, 2:00 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CDT TUE AUG 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM EXCESSIVE HEAT PARIS 33.65N 95.53W
08/09/2011 M100 F LAMAR TX AWOS
HEAT INDEX OF 110 AT PARIS COX FIELD. (KPRX).Local storm report, Aug 9, 2:10 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT TUE AUG 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM EXCESSIVE HEAT FORT HOOD 31.10N 97.70W
08/09/2011 M102 F BELL TX AWOS
HEAT INDEX OF 110 AT HOOD ARMY AIRFIELD (KHLR)Local storm report, Aug 9, 3:21 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT TUE AUG 09 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM EXCESSIVE HEAT 4 NW SHERMAN 33.67N 96.62W
08/09/2011 M106 F GRAYSON TX AWOS
HEAT INDEX OF 110 AT NORTH TX REGIONAL AIRPORT/PERRIN
FIELD (KGYI)Special weather statement, Aug 9, 5:47 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT TUE AUG 9 2011
TXZ092-093-092315-
GRAYSON TX-COOKE TX-
547 PM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN COOKE COUNTY
NORTHWESTERN GRAYSON COUNTY
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WHITESBORO...MOVING EAST AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...COLLINSVILLE...
GAINESVILLE AND WHITESBORO.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3396 9692 3386 9687 3385 9682 3351 9689
3362 9718 3387 9701 3389 9699 3393 9698
TIME...MOT...LOC 2248Z 290DEG 11KT 3371 9699
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:47 PM CDT | Special Weather Statement | FWD | Cooke | 28 min |
| Aug 9, 6:18 PM CDT | Special Weather Statement | FWD | Cooke | 27 min |
| Aug 9, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.